Aa
A
A
A
Close
Gastroenterology Community
31.7k Members
Avatar universal

afraid to eat

Hi there. I posted for the first time yesterday thanks for the response. I cant even say its comforting that so many of us are suffering with no concrete answers....its so disheartening...anyway.heres my latest I have been having a thickening in the throat feeling like its closing. I mentioned this to my GI doc on my last visit. He never even looked in my throat he just said its probably just a sensation here take this prescription it will lessen the sensation.....? so i go get it filled and its an anti depressant???I'm not depressed i just feel like my throat is constricted...so im not taking the pills and after like a day the feeling stops. Yesterday I ate a burger from mcdonalds....eeewww i know....anyway it wouldnt digest just sat there and i wanted to cry but the throat closed right up again.I wanted to go to emergency but you know it wasnt affecting my breathing or getting air it was just so thick and frightening so i went into the bathroom stuck a tongue suppressor in and looked with a flashlight and there are literally small bumps......not white though.... in the back of my throat...oh my god so its not just a sensation. Dont you think the GI guy could have bothered to look?
Or more importantly what is this being caused by? My ongoing gastointestinal trouble. I am on 40mg of protonix daily could that be too much?
1 Responses
82861 tn?1333453911
If you're seeing spots in your throat, you may have an infection - particularly if you're running a fever.  See your family doctor about that.  I used to get that "thick throat" feeling too.  As it turned out, it was caused by drainage from allergies.  As long as I take allergy meds (particularly this time of year!) I have no trouble.  GERD can also cause this feeling, so keep taking the protonix.  There are other PPI meds that might work better for you like nexium or aciphex.

The anti-depressant wasn't prescribed for depression.  Sometimes these meds can help with pain, which is why your doc wants you to try them.  They are commonly used by pain management physicians for chronic pain patients.  Sometimes it helps; sometimes not.  Just one of those things that's worth a try.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem